Alert archive / Alaska / Red Flag Warnings in 2009

Red Flag Warning 17, NWS Anchorage, AK

June 11, 2009

NWS Anchorage, AK issued this red flag warning at Jun 11, 2009, 6:05 PM AKDT. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 11, 2009, 6:05 PM AKDT (02:05 UTC)
Expired
Jun 11, 2009, 10:00 PM AKDT
In force
4 hr
Issued by
NWS Anchorage, AK

The text

As transmitted, in the capitals the NWS used until 2016.

850 
WWAK61 PAFC 120205
RFWAER

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE ANCHORAGE AK
605 PM AKDT THU JUN 11 2009

AKZ141-120600-
/X.NEW.PAFC.FW.W.0017.090612T0205Z-090612T0600Z/
COPPER RIVER BASIN-
605 PM AKDT THU JUN 11 2009

...RED FLAG WARNING IN EFFECT UNTIL 10 PM AKDT THIS EVENING FOR
STRONG WIND THROUGHOUT THE COPPER RIVER BASIN...

THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT UNTIL 10 PM AKDT THIS EVENING. 

WINDS HAVE INCREASED THIS AFTERNOON WITH GUSTS REACHING 25 MPH. A
WARM AIRMASS ALREADY IN PLACE IS LEADING TO RELATIVE HUMIDITY
VALUES BELOW 30 PERCENT THROUGHOUT THE COPPER RIVER BASIN. SCATTERED SHOWER
AND ISOLATED THUNDERSTORM ACTIVITY COULD LEAD TO ADDITIONAL LOCAL
AND VARIABLE GUSTY WINDS THROUGH THIS EVENING. LATER THIS
EVENING...WINDS WILL SLOWLY DIMINISH AS RELATIVE HUMIDITY RECOVERS
ABOVE 30 PERCENT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE IMMINENT OR OCCURRING NOW...OR WILL SHORTLY. IT IS DIRECTED
TOWARD FIRE AGENCIES...AND THROUGH THEM TO THE PUBLIC.

&&

$$
1 follow-up statement
846 
WWAK61 PAFC 120605
RFWAER

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE ANCHORAGE AK
1005 PM AKDT THU JUN 11 2009



AKZ141-120715-
/X.EXP.PAFC.FW.W.0017.000000T0000Z-090612T0600Z/
COPPER RIVER BASIN-
1005 PM AKDT THU JUN 11 2009

...RED FLAG WARNING HAS EXPIRED...

THE RED FLAG WARNING IS NO LONGER IN EFFECT. 


$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Anchorage, AK wrote its last area forecast discussion before this red flag warning went out at Jun 11, 2:00 PM AKDT, 4 hours 5 minutes earlier.

Area forecast discussion, Jun 11, 2:00 PM AKDT, 4 hours 5 minutes before
AREA FORECAST DISCUSSION
SOUTHCENTRAL AND SOUTHWEST ALASKA
200 PM AKDT THU JUN 11 2009

.MODEL DISCUSSION...MODELS (NAM/GFS/ECMWF) ARE IN GENERAL AGREEMENT
IN SYNOPTIC SURFACE PATTERN THROUGH SAT AFTERNOON. MODELS DIVERGE
BEYOND THIS POINT WITH POOR RUN TO RUN CONSISTENCY. RELATIVE MEASURE
OF PREDICTABILITY (ROMP) GUIDANCE SUGGESTS LOW PREDICTABILITY UNDER
CURRENT FLOW PATTERN. BOTTOM LINE...WILL BE MAKING ADJUSTMENTS IN THE
SHORT TERM WITH THE NAM/GFS...THEN LEAVE MID AND LONG RANGE GRIDS
ALONE.

.UPPER LEVELS...
LOW CENTER SOUTH OF THE AK PEN MOVES OVER THE GULF OF ALASKA FRI AND
SLOWLY DRIFTS EAST SAT. HEIGHTS UNDERGO LITTLE CHANGE WITH THIS
CENTER. MAIN VORTEX SOUTH OF THE WESTERN ALEUTIANS REMAINS STATIONARY
THROUGH FRI NIGHT THEN DRIFTS SOUTH AND INTENSIFIES SUNDAY.

.SURFACE SHORT TERM FORECAST...

.EAST...TYPICAL SUMMER PATTERN WITH THERMAL TROUGH OVER THE INTERIOR
AND RIDGE ALONG THE NORTH GULF COAST WILL CONTINUE THROUGH THE NEXT
48 HOURS. ON FRI...THE RIDGE WEAKENS AND THE THERMAL TROUGH IS PUSHED
FURTHER NORTH WITH AN INFLUX IN COOLER AIR IN THE LOWER LAYERS.
LOCALLY GUSTY PRESSURE DRIVEN WINDS WITH THIS PATTERN WILL BE
STRONGEST TODAY AND SHOULD WEAKEN SIGNIFICANTLY FRI. EXPECT
CONVECTION TO BE MAINLY CONCENTRATED ALONG THE THERMAL TROUGH AXIS
THIS EVENING TO AFFECT THE COPPER RIVER BASIN AND SUSITNA VALLEY
ZONES. COOLER AIR MOVING IN FRI/SAT WILL ELIMINATE CHANGES OF
THUNDERSTORM ACTIVITY. LOW CENTER SOUTH OF THE AK PEN MOVES EAST
ACROSS THE GULF AND APPEARS TO BETTER ORGANIZED THEN PREVIOUS MODEL
RUNS. EXPECT THIS CENTER WILL TRACK SLOWLY ACROSS THE GULF FRI AND
SAT. ASSOCIATED FRONTAL SYSTEM WITH THIS CENTER WORKS TOWARD THE
NORTH GULF TONIGHT AND FRI. THE NET RESULT WILL BE COOLER AND WETTER
WEATHER IN STORE FOR SOUTHCENTRAL OVER THE NEXT COUPLE OF DAYS.

MARINE STRATUS AND FOG OVER MUCH OF COOK INLET AND SOUTHCENTRAL WILL
BREAK SOME INLAND THIS AFTERNOON...BUT WILL SETTLE BACK IN TONIGHT.

.WEST...INTERIOR THERMAL TROUGH EXTENDING THROUGH SW ALASKA WILL
SHIFT NORTH ON FRI AS COOLER AIR SPREADS TO BRISTOL BAY. STABILITY
INDICES INDICATE POTENTIAL FOR EVENING THUNDERSTORMS OVER THE AK
RANGE IN ZONE 152 TONIGHT. EXPECT ANY THUNDERSTORM ACTIVITY WILL BE
NORTH OF THE INTERIOR WEST ZONES FRI AS INSTABILITY AXIS IS FURTHER
NORTH. GENERAL ONSHORE SOUTHERLY FLOW SETS UP OVER FRI AND SAT...SO
SHOULD SEE POTENTIAL FOR INCREASED CLOUD COVER AND COOLER TEMPS.
WEAKENING LOW SOUTH OF THE ALEUTIANS WILL CONTINUE GENERALLY CLOUDY
CONDITIONS WITH SHOWERS/RAIN OVER THAT REGION FOR THE NEXT DAY OR SO.
NO GALES EXPECTED THROUGHOUT THE AREA THROUGH SAT.

.AER/ALU...WATCH/WARNING SUMMARY
PUBLIC...NONE.
MARINE...NONE.
FIRE WEATHER...NONE.

RMC JUN 09

The office that day

Everything else NWS Anchorage, AK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 12, 4:00 AM AKDTSmall Craft AdvisoryAFC24 hr

Nearby

Red Flag Warnings in Alaska, 2009Every red flag warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.